MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during a cataract extraction with intraocular lens (iol) implant procedure, a very clear mark or scratch was observed in the middle of the lens after the iol was delivered in the bag.The lens has been cut for removal from the patient¿s eye.The replacement lens was used and the surgery was completed.There was patient contact with the product but no patient harm was reported.The patient's symptoms were resolved.Additional information was received stating customer don¿t know why or were the mark/ scratch came from.They more likely think that it was from the forceps, or the handpiece plunger.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There has been no other complaint reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on the lens.The lens had been cut into two pieces across the center of the optic.One portion of the optic had an area that had the appearance of lens damage.The area was swabbed.A clear linear material was removed from the optic surface.The material was isolated between glass slides and sent to the lab for identification testing.The clear material was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the opaque residues generated spectra to a library of spectra found the best match to be company cartridge base coat.It cannot be determined if the observed material may have been interpreted as the reported scratch or if the scratch was obscured by the cut across the center of the optic.A qualified iol and handpiece were indicated.The viscoelastic used was not provided.It is unknown if qualified product was used.The product investigation could not identify a root cause for the reported complaint.Based on the iol evaluation and the lab testing results, the reported scratch may have been the observed material.Per the instruction for use (if: the company iol delivery system was for implantation of qualified company foldable iols.No unqualified lenses should be used with the company iol delivery system.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14877412
Report Number1119421-2022-01433
Device Sequence Number12030464
Product Code HQL
UDI-Device Identifier00380652332712
UDI-Public00380652332712
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.225
Device Lot Number15157438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III INJECTOR; MONARCH III CARTRIDGE D; UNSPECIFIED FORCEPS; UNSPECIFIED VISCOELASTIC
Patient SexUnknown